MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85415
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
During a complicated aaa case while using two 7x59 stents one of the balloons only opened at the distal end.After multiple attempts to expand balloon the doctor was able to release the balloon and remove it from the partially deployed stent.
 
Additional Manufacturer Narrative
Based on the review of the complaint details the most likely cause for the stent only opening on one end is that the proximal end of the stent had not cleared the distal tip of the introducer sheath prior to deployment.This however cannot be confirmed without fluoroscopic images, more details from the physician or physical product in question.Based on the investigation results atrium medical corporation cannot conclude that the icast covered stent delivery system was at fault.Clinical evaluation: an abdominal aortic aneurysm is a bulging, dilation or ballooning in the wall of a blood vessel that is due to weakness or degeneration that develops in a portion of the artery wall.Just like a balloon, the aneurysm enlarges, stretching the walls of the artery thinner which compromises the artery wall's ability to stretch any further.At this point, an aneurysm is at risk of rupturing and causing potentially fatal bleeding.The best method to repair an aneurysm depends upon several factors, including the location and shape of the aneurysm as well as the physical condition of the patient.A stent will be difficult to deploy if it hasn¿t exited the sheath completely, if it has been sized incorrectly or if the lesion was not predilated.This will create a delay in treatment potentially causing further ischemia.Ischemia is a restriction in blood supply to tissues caused by thrombosis and resulting in a shortage of oxygen needed at the cellular level.The ischemia if not immediately corrected can result in tissue death or necrosis.The instructions for use (ifu) states significant amounts of air in the balloon may cause uneven expansion of the stent and difficulty in deployment of the stent.Do not pre-inflate the balloon prior to stent deployment.Use balloon-prepping technique described within this instructional material.H3 other text : not returned.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9752469
Report Number3011175548-2020-00322
Device Sequence Number2874107
Product Code JCT
UDI-Device Identifier00650862854152
UDI-Public00650862854152
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85415
Device Catalogue Number85415
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1